Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 50, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 20, 2014, 9:23 PM EDT for Bladen County, Brunswick County, Columbus County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 9:23 PM EDT (01:23 UTC)
- Expired
- Jun 20, 2014, 10:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 35 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
604 WUUS52 KILM 210123 SVRILM NCC017-019-047-210215- /O.NEW.KILM.SV.W.0050.140621T0123Z-140621T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 923 PM EDT FRI JUN 20 2014 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA EASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 1015 PM EDT * AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR COUNCIL...OR 15 MILES EAST OF WHITEVILLE... AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... CRUSOE ISLAND... FREEMAN... DELCO... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3427 7817 3412 7846 3429 7866 3455 7844 TIME...MOT...LOC 0123Z 326DEG 14KT 3435 7844 $$ III
4 follow-up statements
555 WWUS52 KILM 210140 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 940 PM EDT FRI JUN 20 2014 NCC017-019-047-210215- /O.CON.KILM.SV.W.0050.000000T0000Z-140621T0215Z/ COLUMBUS NC-BLADEN NC-BRUNSWICK NC- 940 PM EDT FRI JUN 20 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR NORTH CENTRAL BRUNSWICK...SOUTHEASTERN BLADEN AND EASTERN COLUMBUS COUNTIES... AT 937 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BOLTON...OR 15 MILES EAST OF WHITEVILLE... MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRUSOE ISLAND...FREEMAN...RIEGELWOOD AND DELCO IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3452 7841 3427 7817 3412 7846 3428 7865 TIME...MOT...LOC 0140Z 328DEG 12KT 3429 7840 $$ III
788 WWUS52 KILM 210150 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 950 PM EDT FRI JUN 20 2014 NCC017-019-047-210215- /O.CON.KILM.SV.W.0050.000000T0000Z-140621T0215Z/ COLUMBUS NC-BLADEN NC-BRUNSWICK NC- 950 PM EDT FRI JUN 20 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR NORTH CENTRAL BRUNSWICK...SOUTHEASTERN BLADEN AND EASTERN COLUMBUS COUNTIES... AT 949 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CRUSOE ISLAND...OR 15 MILES SOUTHEAST OF WHITEVILLE...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREEMAN...RIEGELWOOD AND DELCO IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3443 7832 3427 7817 3412 7846 3426 7862 TIME...MOT...LOC 0149Z 321DEG 15KT 3423 7847 $$ III
774 WWUS52 KILM 210201 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1001 PM EDT FRI JUN 20 2014 NCC017-210211- /O.CAN.KILM.SV.W.0050.000000T0000Z-140621T0215Z/ BLADEN NC- 1001 PM EDT FRI JUN 20 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN COUNTY IS CANCELED... PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3438 7827 3427 7817 3412 7846 3423 7859 TIME...MOT...LOC 0201Z 321DEG 15KT 3419 7843 $$ NCC019-047-210215- /O.CON.KILM.SV.W.0050.000000T0000Z-140621T0215Z/ COLUMBUS NC-BRUNSWICK NC- 1001 PM EDT FRI JUN 20 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR NORTH CENTRAL BRUNSWICK AND EAST CENTRAL COLUMBUS COUNTIES... AT 1001 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF CRUSOE ISLAND...OR 15 MILES NORTH OF SHALLOTTE...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELCO IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3438 7827 3427 7817 3412 7846 3423 7859 TIME...MOT...LOC 0201Z 321DEG 15KT 3419 7843 $$ III
368 WWUS52 KILM 210212 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1012 PM EDT FRI JUN 20 2014 NCC019-047-210222- /O.EXP.KILM.SV.W.0050.000000T0000Z-140621T0215Z/ COLUMBUS NC-BRUNSWICK NC- 1012 PM EDT FRI JUN 20 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BRUNSWICK AND EAST CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 1015 PM EDT... PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3438 7827 3427 7817 3412 7846 3423 7859 TIME...MOT...LOC 0212Z 321DEG 15KT 3415 7840 $$ III
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:36 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 20, 7:36 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 736 PM EDT FRI JUN 20 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AND STRONGER ON SATURDAY...AS LOW PRESSURE DEVELOPS ACROSS A LINGERING FRONT OVER THE CAROLINAS. THE LOW WILL MOVE SOUTH AND EAST OFF THE NORTH CAROLINA COAST ON SUNDAY...BUT COULD LINGER ACROSS SOUTH CAROLINA. WEAK HIGH PRESSURE WILL EXTEND SOUTH INTO THE CAROLINAS EARLY NEXT WEEK. A WARMING TREND IS EXPECTED TO FOLLOW AS THE HIGH MOVES OFFSHORE...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .NEAR TERM /THROUGH SATURDAY/... AS OF 720 PM FRIDAY...ISOLATED STRONG TSTMS IMPACTING PENDER AND DILLON COUNTIES EARLY THIS EVENING...PRIMARILY WITH 40 MPH GUSTS AND PEA SIZE HAIL IN THE STRONGEST ACTIVITY. CANNOT RULE OUT AN ISOLATED SEVERE CELL WITH PLENTIFUL BOUNDARIES SNAKED ACROSS THE REGION AND A WEAK FRONTAL BOUNDARY UPSTREAM OF STEERING CURRENTS ALOFT GUIDING DEEPER CONVECTION TOWERS SLOWLY SE-ESE. PUTTING VAPOR LOOPS UNDER CLOSER SCRUTINY SHOWS WEAK SHORT-WAVE ENERGY OVER CENTRAL NORTH CAROLINA...AND ANY INITIATION OF STORMS IN THIS AREA WOULD DROP INTO OUR ZONES. AS A RESULT...WILL NOT REMOVE POPS AT LEAST THROUGH EVENING AND WE MAY NEED TO SUSTAIN A SMALL MENTION OVERNIGHT. MOSTLY CLOUDY IN CONVECTIVE DEBRIS WILL LIKELY TRANSITION TO PARTIAL COVERAGE LATE AND OVERNIGHT. MINIMUM TEMPERATURES APPEAR VERY MUCH IN THE BALL PARK OF EXPECTATION AND NO CHANGES ARE PLANNED WITH LOWS AT THIS POINT...BUT WE WILL TAKE ANOTHER LOOK LATE EVENING...ASSESSING THE EXTENT OF CLOUDS AND WIND. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 300 PM FRIDAY...AS RIDGE GETS SUPPRESSED FARTHER SOUTH AND WEST THROUGH SATURDAY AND BROAD TROUGH REACHES DOWN FROM THE NORTHEAST...GREATER UPPER LEVEL SUPPORT FOR CONVECTION WILL YIELD GREATER COVERAGE OF SHWRS/TSTMS THROUGH SATURDAY. PCP WATER VALUES REACH UP AROUND 2 INCHES SAT AFTERNOON INTO SAT NIGHT IN MORE WIDESPREAD CONVECTION AS THE PIEDMONT TROUGH AND COLD FRONT SAGGING SOUTH ALONG WITH SEA BREEZE FRONT AND LOCALIZED BOUNDARIES ALL COMBINES ACROSS THE CAROLINAS. ALL STORMS WILL TRACK E-SE TOWARD THE COAST IN 15 TO 20 KT LOW LEVEL FLOW. THE BEST SHORTWAVE ENERGY WILL TRACK DOWN FROM THE NW AT THE TIME OF MAXIMUM HEATING AS TEMPS REACH UP CLOSE TO 90 AND THEREFORE EXPECT QUITE AN ACTIVE DAY ON SATURDAY. SEVERE POTENTIAL WILL EXIST WITH RELATIVELY WEAK DEEP LAYER SHEAR BUT STEEP LOW LEVEL LAPSE RATES WILL RESULT IN MORE OF A DAMAGING WIND THREAT. THE SHORTWAVE WILL PUSH COLD FRONT SOUTH AND EAST AND SHOULD MAKE IT OFF THE NORTH CAROLINA COAST BY SUNDAY MORNING. MAY BE CLOSE ENOUGH TO PRODUCE CLOUDS AND MORE ISOLATED CONVECTION OVER NORTH CAROLINA MAINLY ALONG THE COAST AND GREATER CHC OVER SOUTH CAROLINA ON SUNDAY BUT OVERALL EXPECT A DEEPER AND DRIER NORTHERLY FLOW AS HIGH PRESSURE BUILDS DOWN INTO THE CAROLINAS FROM THE MID ATLANTIC THROUGH LATE SUNDAY. PCP WATER VALUES WILL DROP OFF TO 1.5 INCHES BY SUN AFTN AND DOWN TO ONE INCH OVER INLAND CAROLINAS. DEWPOINT TEMPS WILL DROP INTO THE MID 60S MOST PLACES BY LATE SUNDAY WELL INLAND WITH SUNNIER SKIES. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY...MONDAY TO BE THE COOLEST DAY OF THE PERIOD AS WEAK UPPER TROUGHING BEHIND A COLD FRONT LINGERS ACROSS THE SOUTHEAST. THEREAFTER...BROAD RIDGING SLOWLY DEVELOPS DOWNSTREAM OF A SLOW MOVING TROUGH ACROSS THE MIDWEST. THIS WILL CREATE SLOWLY WARMING TEMPS THROUGH THE PERIOD...BECOMING SEVERAL DEGREES ABOVE CLIMO BY THE END OF THE WEEK. IN ADDITION TO THE WARMING TEMPS...HIGH PRESSURE OFFSHORE PUMPING WARM MOIST AIR BACK INTO THE REGION MID-TO-LATE WEEK WILL CAUSE INCREASING TSTM CHANCES AS WELL...AND POP WILL FOLLOW THE TEMP TREND WITH SLOWLY INCREASING CHANCES EACH DAY. HIGHEST POP WILL BE LATE WEEK AS A COLD FRONT/TROUGH APPROACHES BENEATH THE AFOREMENTIONED SLOW MOVING MIDWEST TROUGH. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 00Z...WIDELY SCATTERED CONVECTION WILL DOT THE AREA THROUGH THE EVENING HOURS. CRE AND MYR APPEAR TO BE IN THE CLEAR AS THEY ARE TUCKED WELL AWAY IN THE MARINE LAYER. HOWEVER FLO/LBT/ILM WILL HAVE SHRA/TSTM IN THE VICINITY FOR A FEW MORE HOURS. EXPECT A GREATER EXTENT OF CONVECTIVE ACTIVITY SATURDAY AFTER 18Z. EXTENDED OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED TO CONTINUE SUNDAY AS A WEAK SFC TROUGH LINGERS OVER THE CAROLINAS. BRIEF PERIODS OF MVFR CIGS/VSBYS ARE POSSIBLE IN TSTMS. CHANCE OF SHOWERS/TSTMS MONDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 720 PM FRIDAY...A WEAK COLD FRONT IS EXPECTED TO REMAIN TO OUR N THROUGH TONIGHT. SOUTH-SOUTHWEST WINDS WILL REMAIN ELEVATED DUE TO SEABREEZE INFLUENCES INTO THIS EVE. ONCE THE SEABREEZE DISSIPATES... THE WIND DIRECTION WILL BECOME MORE SOUTHWEST. A SLIGHTLY TIGHTER PRESSURE GRADIENT IS EXPECTED TO DEVELOP TONIGHT. THUS EXPECT SUSTAINED WINDS UP TO AROUND 15 KT THROUGH THE REMAINDER OF THE PERIOD. SEAS OF 2 TO 3 FT SHOULD BUILD ABOUT A FOOT THROUGH TONIGHT AND WILL CAP SEAS AT 4 FT. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 PM FRIDAY...SOUTHERLY FLOW 10 TO 15 KTS AROUND ATLANTIC HIGH PRESSURE WILL VEER AROUND THROUGH LATE SATURDAY INTO SUNDAY AS LOW PRESSURE PUSHES LINGERING FRONT OFF THE NORTH CAROLINA COAST. THE WINDS WILL SHIFT AROUND TO THE N-NE THROUGH SUNDAY AS HIGH PRESSURE BUILDS DOWN FROM THE NORTH BEHIND IT. SEAS WILL REMAIN BETWEEN 2 TO 3 FT WITH SEA BREEZE CHOP FROM THE SOUTH SATURDAY AFTERNOON AND A SPIKE UP ON SUNDAY WITH WINDS FROM THE NORTHEAST. LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 300 PM FRIDAY...WEAK FRONT SOUTH OF THE WATERS TO START THE PERIOD LEAVES NE WINDS AROUND 10 KTS ON MONDAY...BUT THESE WILL VEER TO THE EAST THEN SOUTHEAST BY TUESDAY...AND THEN FURTHER TO THE SW ON WEDNESDAY WITH SPEEDS INCREASING TO 15 KTS AS HIGH PRESSURE STRENGTHENS OFFSHORE. WAVE HEIGHTS WILL BE 2-3 FT MONDAY AND TUESDAY WITH A WIND WAVE FOLLOWING THE CHANGING WINDS...BEFORE RISING TO 3-4 FT WEDNESDAY ON THE STRONGER AND MORE PROLONGED SW FETCH. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...COLBY NEAR TERM...COLBY SHORT TERM...RGZ LONG TERM...JDW AVIATION...CRM MARINE...RJD/RGZ/JDW
Hazardous weather outlook, Jun 20, 2:47 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 247 PM EDT FRI JUN 20 2014 NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-033-039-053>056- 211900- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 247 PM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS POSSIBLE INTO THIS EVENING. THE MAIN RISK IS FREQUENT LIGHTNING AND HEAVY RAIN IN SLOW MOVING THUNDERSTORMS. THE STRONGEST OF THUNDERSTORMS WILL BE CAPABLE OF STRONG TO DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS MAY BECOME STRONG TO SEVERE SATURDAY. HEAT INDICES WILL APPROACH 100 DEGREES SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-211900- COASTAL PENDER-COASTAL NEW HANOVER- 247 PM EDT FRI JUN 20 2014 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS MAY BECOME STRONG TO SEVERE SATURDAY. HEAT INDICES WILL APPROACH 100 DEGREES SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-211900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 247 PM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, Jun 20, 6:14 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT FRI JUN 20 2014
NCZ096-105-202300-
BLADEN-INLAND PENDER-
614 PM EDT FRI JUN 20 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER AND BLADEN COUNTIES
THROUGH 700 PM EDT...
AT 614 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
WEST OF PENDERLEA...OR ABOUT 14 MILES NORTHWEST OF BURGAW...MOVING
SOUTHEAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE CURRIE...MALPASS CORNER...MONTAGUE...
PENDERLEA...POINT CASWELL...ROOKS...ROWAN...THE BOROUGH...VAN EDEN...
WARDS CORNER...WILLARD AND ATKINSON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS AROUND 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3436 7812 3437 7814 3436 7816 3435 7820
3439 7824 3440 7827 3454 7837 3462 7831
3457 7825 3463 7821 3469 7814 3471 7780
TIME...MOT...LOC 2214Z 299DEG 4KT 3463 7815
WEISSSpecial weather statement, Jun 20, 7:08 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
708 PM EDT FRI JUN 20 2014
NCZ105-210000-
INLAND PENDER-
708 PM EDT FRI JUN 20 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER COUNTY THROUGH 800 PM
EDT...
AT 708 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WILLARD...OR ABOUT 9 MILES NORTHWEST OF BURGAW...MOVING SOUTHEAST AT
10 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CURRIE...LONG
CREEK...MALPASS CORNER...MONTAGUE...MURRAY TOWN...PENDERLEA...
ROOKS...VAN EDEN...WARDS CORNER AND WHITE STOCKING.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS AROUND 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3435 7801 3458 7824 3467 7817 3471 7812
3473 7811 3474 7801 3472 7799 3472 7795
3473 7794 3473 7768
TIME...MOT...LOC 2308Z 307DEG 12KT 3465 7800
WEISSSpecial weather statement, Jun 20, 7:49 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
749 PM EDT FRI JUN 20 2014
NCZ105-109-210045-
INLAND BRUNSWICK-INLAND PENDER-
749 PM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND PENDER
COUNTIES THROUGH 845 PM EDT...
AT 749 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PHOENIX...OR ABOUT 7 MILES NORTHWEST OF LELAND. THIS STORM WAS
NEARLY STATIONARY.
SOME LOCATIONS IMPACTED INCLUDE LELAND...PHOENIX...WOODBURN...
BELVILLE...NAVASSA AND SANDY CREEK.
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3422 7796 3424 7820 3442 7812 3441 7799
3435 7798 3433 7800 3433 7802 3432 7803
3432 7800 3429 7801 3428 7799 3427 7800
3425 7797
TIME...MOT...LOC 2349Z 006DEG 6KT 3434 7806
WEISSSpecial weather statement, Jun 20, 8:20 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
820 PM EDT FRI JUN 20 2014
NCZ105>108-210100-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
820 PM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 900 PM EDT...
AT 820 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOORETOWN...OR ABOUT 11 MILES SOUTHEAST OF BURGAW...MOVING SOUTHEAST
AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE ASHTON...BAYSHORE...CASTLE HAYNE...
EDGECOMB...HAMPSTEAD...MOORETOWN...OGDEN...ROCKY POINT...SCOTTS
HILL...SURF CITY...TOPSAIL AND TOPSAIL BEACH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS AROUND 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3442 7754 3440 7758 3434 7764 3435 7765
3433 7765 3432 7769 3422 7778 3442 7799
3458 7789 3453 7759 3448 7757 3447 7754
3444 7751
TIME...MOT...LOC 0020Z 297DEG 13KT 3444 7776
WEISSSpecial weather statement, Jun 20, 8:48 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 848 PM EDT FRI JUN 20 2014 NCZ099-SCZ053-210145- COLUMBUS-INLAND HORRY- 848 PM EDT FRI JUN 20 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY AND COLUMBUS COUNTIES THROUGH 945 PM EDT... AT 847 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LORIS...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS IMPACTED INCLUDE BETHEL...GORETOWN...TABOR CITY LORIS...NAKINA...AND HIGHWAY 701 NEAR TABOR CITY. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3413 7862 3394 7882 3410 7902 3418 7893 TIME...MOT...LOC 0047Z 305DEG 10KT 3409 7891 III
Special weather statement, Jun 20, 9:12 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
912 PM EDT FRI JUN 20 2014
NCZ099-105-109-210215-
COLUMBUS-INLAND BRUNSWICK-INLAND PENDER-
912 PM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...PENDER AND
COLUMBUS COUNTIES THROUGH 1015 PM EDT...
AT 912 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF RIEGELWOOD...DRIFTING SOUTHEAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE LELAND...DELCO...PHOENIX...
RIEGELWOOD...WOODBURN...BELVILLE...NAVASSA AND SANDY CREEK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3421 7797 3423 7813 3430 7827 3442 7824
3443 7821 3443 7812 3436 7801 3433 7800
3433 7802 3432 7803 3432 7800 3429 7801
3428 7799 3427 7800 3426 7798
TIME...MOT...LOC 0112Z 310DEG 6KT 3437 7815
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:20 PM EDT | Special Weather Statement | ILM | Pender | 40 min |
| Jun 20, 8:24 PM EDT | Areal Flood Advisory | ILM | Brunswick, Pender | 111 min |
| Jun 20, 9:12 PM EDT | Special Weather Statement | ILM | New Hanover | 63 min |
| Jun 20, 10:15 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover | 60 min |
| Jun 21, 4:21 PM EDT | Special Weather Statement | ILM | Brunswick | 114 min |
| Jun 21, 4:30 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 28 min |
| Jun 21, 4:51 PM EDT | Areal Flood Warning | ILM | Brunswick, Columbus | 3 hr |
| Jun 21, 4:56 PM EDT | Special Weather Statement | ILM | Bladen | 64 min |
| Jun 21, 5:00 PM EDT | Special Marine Warning | ILM | 90 min | |
| Jun 21, 5:04 PM EDT | Special Weather Statement | ILM | Brunswick, Columbus | 71 min |
| Jun 21, 6:01 PM EDT | Special Weather Statement | ILM | Pender | 59 min |
| Jun 21, 7:44 PM EDT | Special Weather Statement | ILM | Bladen, Robeson | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.